×

zbMATH — the first resource for mathematics

Constrained investment-reinsurance optimization with regime switching under variance premium principle. (English) Zbl 1371.91083
Summary: This paper studies optimal investment and reinsurance problems for an insurer under regime-switching models. Two types of risk models are considered, the first being a Markov-modulated diffusion approximation risk model and the second being a Markov-modulated classical risk model. The insurer can invest in a risk-free bond and a risky asset, where the underlying models for investment assets are modulated by a continuous-time, finite-state, observable Markov chain. The insurer can also purchase proportional reinsurance to reduce the exposure to insurance risk. The variance principle is adopted to calculate the reinsurance premium, and Markov-modulated constraints on both investment and reinsurance strategies are considered. Explicit expressions for the optimal strategies and value functions are derived by solving the corresponding regime-switching Hamilton-Jacobi-Bellman equations. Numerical examples for optimal solutions in the Markov-modulated diffusion approximation model are provided to illustrate our results.

MSC:
91B30 Risk theory, insurance (MSC2010)
93E20 Optimal stochastic control
91G10 Portfolio theory
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] Bai, L.; Guo, J., Optimal proportional reinsurance and investment with multiple risky assets and no shorting constraint, Insurance Math. Econom., 42, 3, 968-975, (2008) · Zbl 1147.93046
[2] Bai, L.; Zhang, H., Dynamic mean-variance problem with constrained risk control for the insurers, Math. Methods Oper. Res., 68, 181-205, (2008) · Zbl 1156.93037
[3] Bäuerle, N., Benchmark and mean-variance problems for insurers, Math. Methods Oper. Res., 62, 159-165, (2005) · Zbl 1101.93081
[4] Bensoussan, A.; Siu, C. C.; Yam, S. C.P.; Yang, H., A nonzero-sum stochastic differential investment and reinsurance game with mixed regime switching, Automatica, 50, 2025-2037, (2014) · Zbl 1297.93180
[5] Bi, J.; Meng, Q.; Zhang, Y., Dynamic mean-variance and optimal reinsurance problems under the no-bankruptcy constraint for an insurer, Ann. Oper. Res., 212, 43-59, (2014) · Zbl 1291.91092
[6] Browne, S., Optimal investment policies for a firm with a random risk process: exponential utility and minimizing the probability of ruin, Math. Oper. Res., 20, 937-958, (1995) · Zbl 0846.90012
[7] Chen, P.; Yam, S. C.P., Optimal proportional reinsurance and investment with regime-switching for mean-variance insurers, Insurance Math. Econom., 53, 871-883, (2013) · Zbl 1290.91079
[8] Delong, L.; Gerrard, R., Mean-variance portfolio selection for a non-life insurance company, Math. Methods Oper. Res., 66, 339-367, (2007) · Zbl 1148.60040
[9] Elliott, R. J.; Aggoun, L.; Moore, J. B., Hidden Markov models: estimation and control, (1994), Springer Berlin
[10] Elliott, R. J.; Siu, T. K., A stochastic differential game for optimal investment of an insurer with regime switching, Quant. Finance, 11, 3, 365-380, (2011) · Zbl 1232.91346
[11] Elliott, R. J.; Siu, T. K., An HMM approach for optimal investment of an insurer, Internat. J. Robust Nonlinear Control, 22, 778-807, (2012) · Zbl 1276.93084
[12] Grandell, J., Aspects of risk theory, (1990), Springer-Verlag New York
[13] Guan, G.; Liang, Z., Optimal reinsurance and investment strategies for insurer under interest rate and inflation risks, Insurance Math. Econom., 55, 105-115, (2014) · Zbl 1296.91155
[14] Hamilton, J. D., A new approach to the economic analysis of nonstationary time series and the business cycle, Ecomometrica, 57, 2, 357-384, (1989) · Zbl 0685.62092
[15] Hartman, P., Ordinary differential equaitons, (1982), Birkhäuser Boston
[16] Jang, B. G.; Kim, K. T., Optimal reinsurance and asset allocation under regime switching, J. Bank. Finance, 56, 37-47, (2015)
[17] Jin, Z.; Yin, G.; Wu, F., Optimal reinsurance strategies in regime-switching jump diffusion models: stochastic differential game formulation and numerical methods, Insurance Math. Econom., 53, 733-746, (2013) · Zbl 1290.91090
[18] Liu, J.; Yiu, K. F.C.; Siu, T. K.; Ching, W. K., Optimal investment-reinsurance with dynamic risk constraint and regime switching, Scand. Actuar. J., 2013, 4, 263-285, (2013) · Zbl 1280.91093
[19] Promislow, S. D.; Young, V. R., Minimizing the probability of ruin when claims follow Brownian motion with drift, N. Am. Actuar. J., 9, 110-128, (2005) · Zbl 1141.91543
[20] Shen, Y.; Zeng, Y., Optimal investment-reinsurance with delay for mean-variance insurers: A maximum principle approach, Insurance Math. Econom., 57, 1-12, (2014) · Zbl 1304.91132
[21] Shen, Y.; Zeng, Y., Optimal investment-reinsurance for mean-variance insurers with square-root factor process, Insurance Math. Econom., 62, 118-137, (2015) · Zbl 1318.91123
[22] Yang, H.; Zhang, L., Optimal investment for insurer with jump-diffusion risk process, Insurance Math. Econom., 37, 615-634, (2005) · Zbl 1129.91020
[23] Yao, D.; Yang, H.; Wang, R., Optimal risk and dividend control problem with fixed costs and salvage value: variance premium principle, Economic Modelling, 37, 53-64, (2014)
[24] Yi, B.; Li, Z.; Lai, Y., Robust optimal control for an insurer with reinsurance and investment under hestons stochastic volatility model, Insurance Math. Econom., 53, 601-614, (2013) · Zbl 1290.91103
[25] Yuen, K. C.; Liang, Z.; Zhou, M., Optimal proportional reinsurance with common shock dependence, Insurance Math. Econom., 64, 1-13, (2015) · Zbl 1348.91191
[26] Zeng, Y.; Li, Z.; Liu, J., Optimal strategies of benchmark and mean-variance portfolio selection problems for insurers, J. Indust. Manag. Optim., 6, 483-496, (2010) · Zbl 1269.90085
[27] Zeng, Y.; Li, Z. F., Optimal time-consistent investment and reinsurance policies for mean-variance insurers, Insurance Math. Econom., 49, 145-154, (2011) · Zbl 1218.91167
[28] Zhang, X.; Siu, T. K., On optimal proportional reinsurance and investment in a Markovian regime-switching economy, Acta Math. Sinica (Engl. Ser.), 28, 67-82, (2012) · Zbl 1258.91115
[29] Zhang, X.; Meng, H.; Zeng, Y., Optimal investment and reinsurance strategies for insurers with generalized mean-variance premium principle and no-short selling, Insurance Math. Econom., 67, 125-132, (2016) · Zbl 1348.91193
[30] Zhao, H.; Shen, Y.; Zeng, Y., Time-consistent investment-reinsurance strategy for mean-variance insurers with a defaultable security, J. Math. Anal. Appl., 437, 1036-1057, (2016) · Zbl 1331.91105
[31] Zhao, H.; Weng, C.; Shen, Y.; Zeng, Y., Time-consistent investment-reinsurance strategies towards joint interests of the insurer and the reinsurer under CEV models, Sci. China Math., (2016), (forthcoming)
[32] Zhou, M.; Yuen, K. C., Optimal reinsurance and dividend for a diffusion model with capital injection: variance premium principle, Econ. Model., 29, 198-207, (2012)
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.